Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 5, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 3, 2025, 2:29 AM EDT for Schoolcraft County, Michigan. It took effect at Jun 3, 2025, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2025, 2:29 AM EDT (06:29 UTC)
- In effect from
- Jun 3, 2025, 8:00 AM EDT
- Expired
- Jun 3, 2025, 10:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242 WHUS43 KMQT 030629 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 229 AM EDT Tue Jun 3 2025 MIZ014-040200- /O.NEW.KMQT.BH.S.0005.250603T1200Z-250604T0200Z/ Southern Schoolcraft- 229 AM EDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 3, 1:54 AM EDT, 35 minutes earlier. Its key messages:
- Smoke and haze from upstream wildfires continues to impact air quality at times through Tuesday.
- Widespread rain 1 to 2 inches of rain is possible tonight into Wednesday morning. A few strong storms will also be possible on Tuesday.
Area forecast discussion, Jun 3, 1:54 AM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
154 AM EDT Tue Jun 3 2025
.KEY MESSAGES...
- Smoke and haze from upstream wildfires continues to impact air quality
at times through Tuesday.
- Widespread rain 1 to 2 inches of rain is possible tonight into
Wednesday morning. A few strong storms will also be possible
on Tuesday.
&&
.SHORT TERM /THROUGH TUESDAY/...
Issued at 349 PM EDT Mon Jun 2 2025
RAP analysis and water vapor imagery show the midlevel ridge axis
moving over the Great Lakes this afternoon, with surface high
pressure centered over the Appalachians. On the backside of the
ridge, Upper Michigan remains under robust SSW flow that has brought
850mb temperatures up to around 16-18C. Meanwhile, to the west,
broad troughing is analyzed from the Canadian Prairies to the
Rockies; a couple of embedded shortwaves are apparent in water vapor
imagery, one of which over the Northern Plains will eventually drag a
cold front through the area Tuesday. But more on that later.
Currently, the UP remains under a thick layer of smoke from Canadian
wildfires and some patchy high cloud cover ahead of the incoming
shortwave. Daytime mixing has allowed smoke aloft to mix down to the
surface at times, leading to slight reductions in visibility as well
as drops in air quality. While temperatures were struggling earlier
to climb out of the 70s, we're now seeing widespread temperatures in
the lower/mid 80s throughout the interior-western portions of the
area. Temperatures there look on track to peak in the mid/upper 80s.
Dewpoints still hover generally in the lower/mid 50s, yielding RH
values falling as far as the lower 30%s. Winds thus far are not
coming in as gusty as expected, but should be on the increase ahead
of the approaching front with gusts around 20mph becoming more
common into the late afternoon. Though this means we will largely be
just above what is technically RFW criteria the rest of the day, dry
fuel conditions must also be considered; thus, will not make any
changes to the current fire headlines.
Tonight into Tuesday, rain will spread into the region as the
aforementioned cold front moves west to east through the region.
Ahead of the boundary, increasing pwats to 1.5-2 inches, aided by a
strong 925-850mb LLJ and diffluence aloft within the right entrance
region of a 250mb jet streak, will support rain showers and
thunderstorms to press through the region ahead of the boundary.
Modeled QPF continued to highlight widespread 1-2 inches of rainfall
by Wednesday morning. The highest amounts would be expected where
any training thunderstorms can occur, and CAMs continue to favor the
central UP for these heavier downpours. Unsurprisingly, WPC has
placed the Upper Peninsula under a Marginal risk for excessive
rainfall. Our flash flood guidance is certainly high after such a
dry period, so we have some wiggle room, but any training of heavier
downpours could result in some localized water issues. Also, will
not ignore the risk for some stronger convection as the frontal
boundary passes through. CAMS show modest SBCAPE (generally several
hundred to 1000j/kg) with a good 35-45kts of shear. This is
displaced from stronger deep layer shear up to ~60kts just along the
front. Storms could easily mix down some stronger wind gust, and
some small hail would be possible as well in stronger updrafts.
With the increased moisture, also expected muggy conditions tonight
and Tuesday. Strong winds non-thunderstorm winds ahead of the
boundary in the east also look possible, where the 30-40kt 925-850mb
LLJ moves overhead. Meanwhile, we may see impacts from smoke briefly
let up with the front, W/NW flow behind the front will advect in
more smoke by Tuesday evening.
As to air quality: Michigan's Department of Environment, Great
Lakes, and Energy (EGLE) has issued an Air Quality Alert for
elevated levels of fine particulate (PM2.5) in the U.P. for today
through Tuesday. Pollutants at the surface are expected to be in the
Unhealthy for Sensitive Groups (USG, Orange AQI) range. It is
recommended that, when possible, you avoid strenuous outdoor
activities, especially those with heart disease and respiratory
diseases such as asthma.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 349 PM EDT Mon Jun 2 2025
After an active start to the forecast period, generally quiet
weather returns midweek onward. Aloft, a weak zonal pattern sets up
over the Great Lakes Wednesday with midlevel ridging peaking over
the Mid Atlantic. This supports sprawling surface high pressure over
the southeastern US that builds northward behind the exiting front
early Wednesday. We could see some more dry conditions and limited
fire weather concerns come during the middle of the week with
soundings indicating a well-mixed environment that could support a
good dewpoints drop Wednesday and Thursday. However, confidence in
these dry conditions is low at this time as the previously mentioned
rainfall could greatly impact shallow soil moistures (and thus sfc
RHs). Also, winds remain quite light. Outside of the cold front, our
next chance for a decent rainfall looks to come this upcoming
weekend or early next week as another cold front pushes in from the
west.
Meanwhile, look for temperatures to come in more or less normal for
the rest of the forecast period.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 152 AM EDT Tue Jun 3 2025
Showers and thunderstorms in association with an approaching cold
front are having trouble overcoming a dry airmass across Upper
Michigan early this morning. Therefore, have delayed onset of
MVFR conditions at all TAF sites until closer to daybreak. At
that point, expect further deterioration to IFR/LIFR through
the day and evening with a trend toward MVFR late in the TAF
period. Also, ahead of the precipitation, will carry a LLWS
threat at all TAF sites early this morning due to strong low
level jet ahead of aforementioned front. Initial wind direction
at the surface will be southwesterly with a shift to
northwesterly in the wake of front.
&&
.MARINE...
Issued at 349 PM EDT Mon Jun 2 2025
Variable winds below 20kts this afternoon will be on the increase
this evening ahead of a cold front, gusting up to 20-25kts out of
the SW across most of the lake (apart from the far western arm).
Stronger gusts up to 30kts are possible in the nearshore waters off
the eastern UP due to downsloping late tonight into early Tuesday.
Winds shifting over to the NW behind the front will turn calmer from
west to east Tuesday afternoon and evening. As weak zonal flow
remains aloft throughout the rest of the work week, expect winds to
come in at 20kts or less the rest of the week. Showers and
thunderstorms will be possible beginning late tonight in the far
western portions of the lake, tracking eastward ahead of the front
through Tuesday. Any stronger embedded storms may lead to gusty and
erratic winds as well as lightning and heavy downpours.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Air Quality Alert until 11 PM EDT /10 PM CDT/ this evening for
MIZ001>007-009>014-084-085.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...LC
LONG TERM...LC
AVIATION...TDUD
MARINE...LCHazardous weather outlook, Jun 2, 3:18 AM EDT, 23 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 318 AM EDT Mon Jun 2 2025 MIZ001>007-009>014-084-085-030730- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 318 AM EDT Mon Jun 2 2025 /218 AM CDT Mon Jun 2 2025/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Today and Tonight Hot, continued dry, and windy conditions may support critical fire weather conditions in the west and elevated fire weather conditions in the east today. See the Red Flag Warning and a Special Weather Statement for additional information. Thunderstorms will be possible tonight across western Upper Michigan. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible Tuesday and Tuesday evening. A few strong storms will also be possible. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-030730- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 318 AM EDT Mon Jun 2 2025 /218 AM CDT Mon Jun 2 2025/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Thunderstorms will be possible tonight across western Lake Superior. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible Tuesday and Tuesday evening. A few strong storms will also be possible. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-030730- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 318 AM EDT Mon Jun 2 2025 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible Tuesday afternoon and evening. A few strong storms will also be possible. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JTP
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:52 AM EDT | Marine Dense Fog Advisory | MQT | 26 hr | |
| Jun 3, 11:52 AM EDT | Small Craft Advisory | MQT | 5 hr | |
| Jun 3, 2:32 PM EDT | Special Weather Statement | MQT | Alger | 28 min |
| Jun 3, 2:59 PM EDT | Special Marine Warning | MQT | 41 min | |
| Jun 3, 3:02 PM EDT | Special Weather Statement | MQT | Alger | 28 min |
| Jun 3, 6:07 PM EDT | Areal Flood Advisory | MQT | Dickinson, Marquette | 3 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.